Alert archive / Nevada / Wind Advisories in 2016
Wind Advisory 10, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Mar 21, 2016, 2:30 PM PDT for Nye County, Nevada. It took effect at Mar 22, 2016, 8:00 AM PDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2016, 2:30 PM PDT (21:30 UTC)
- In effect from
- Mar 22, 2016, 8:00 AM PDT
- Expired
- Mar 22, 2016, 5:44 PM PDT
- In force
- 10 hr
- Issued by
- NWS Elko, NV
County Nye County, NV
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 9.5 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4519 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
317 WWUS75 KLKN 212130 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 230 PM PDT MON MAR 21 2016 NVZ040-221900- /O.NEW.KLKN.WI.Y.0010.160322T1500Z-160323T0500Z/ NORTHWESTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN 230 PM PDT MON MAR 21 2016 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 10 PM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 8 AM TO 10 PM PDT TUESDAY. * WINDS...NORTHWEST 25 TO 35 MPH...GUSTING TO NEAR 55 MPH. * TIMING...STRONGEST GUSTS FROM LATE MORNING THROUGH LATE AFTERNOON. STRONGEST WINDS IN THE AREA BETWEEN GABBS...TONOPAH...AND ROUND MOUNTAIN. * IMPACTS...HIGH PROFILE VEHICLES SUCH AS TRAILERS AND SEMIS AND CRANES WILL HAVE DIFFICULTY STAYING LANES. LOOSE OBJECTS COULD BE BLOW AROUND OR AWAY. BLOWING DUST IS LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ030-220300- /O.CON.KLKN.WI.Y.0009.000000T0000Z-160322T0300Z/ HUMBOLDT COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT... PARADISE VALLEY...GOLCONDA SUMMIT 230 PM PDT MON MAR 21 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WINDS...SOUTHWEST WINDS 20 TO 35 MPH WITH GUSTS OF 35 TO 55 MPH. STRONGEST WINDS ARE EXPECTED ACROSS WESTERN HUMBOLDT COUNTY...AS WELL AS THE HIGHER TERRAIN OVER THE ENTIRE COUNTY. * TIMING...WINDY CONDITIONS EXPECTED ALL AFTERNOON BEFORE TAPERING OFF AROUND SUNSET. * IMPACTS...GUSTY WINDS MAY MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES...WITH BLOWING DUST POSSIBLE IN SOME AREAS WHICH MAY REDUCE VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
4 follow-up statements
187 WWUS75 KLKN 220258 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 758 PM PDT MON MAR 21 2016 NVZ030-220400- /O.EXP.KLKN.WI.Y.0009.000000T0000Z-160322T0300Z/ HUMBOLDT COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT... PARADISE VALLEY...GOLCONDA SUMMIT 758 PM PDT MON MAR 21 2016 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... WINDS ARE DIMINISHING ACROSS HUMBOLDT COUNTY THIS EVENING. AS SUCH THE WIND ADVISORY WILL EXPIRE AT 8 PM. $$ NVZ040-222100- /O.CON.KLKN.WI.Y.0010.160322T1500Z-160323T0500Z/ NORTHWESTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN 758 PM PDT MON MAR 21 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 10 PM PDT TUESDAY... * WINDS...NORTHWEST 25 TO 35 MPH...GUSTING TO NEAR 55 MPH. * TIMING...STRONGEST GUSTS FROM LATE MORNING THROUGH LATE AFTERNOON. STRONGEST WINDS IN THE AREA BETWEEN GABBS... TONOPAH...AND ROUND MOUNTAIN. * IMPACTS...GUSTY WINDS MAY MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES...WITH BLOWING DUST POSSIBLE IN SOME AREAS WHICH MAY REDUCE VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JR
391 WWUS75 KLKN 221007 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 307 AM PDT TUE MAR 22 2016 NVZ040-230500- /O.CON.KLKN.WI.Y.0010.160322T1500Z-160323T0500Z/ NORTHWESTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN 307 AM PDT TUE MAR 22 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 10 PM PDT THIS EVENING... * WINDS...NORTHWEST 25 TO 35 MPH...GUSTING TO NEAR 55 MPH. * TIMING...STRONGEST GUSTS FROM LATE MORNING THROUGH LATE AFTERNOON. STRONGEST WINDS IN THE AREA BETWEEN GABBS... TONOPAH...AND ROUND MOUNTAIN. * IMPACTS...GUSTY WINDS MAY MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES. BLOWING DUST MAY REDUCE VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JR
953 WWUS75 KLKN 222113 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 213 PM PDT TUE MAR 22 2016 NVZ040-230500- /O.CON.KLKN.WI.Y.0010.000000T0000Z-160323T0500Z/ NORTHWESTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN 213 PM PDT TUE MAR 22 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... * WINDS...NORTHWEST 25 TO 35 MPH...GUSTING TO NEAR 55 MPH. * TIMING...STRONGEST GUSTS FROM LATE MORNING THROUGH LATE AFTERNOON. STRONGEST WINDS IN THE AREA BETWEEN GABBS... TONOPAH...AND ROUND MOUNTAIN. * IMPACTS...GUSTY WINDS MAY MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES. BLOWING DUST MAY REDUCE VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
825 WWUS75 KLKN 230044 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 544 PM PDT TUE MAR 22 2016 NVZ040-230145- /O.CAN.KLKN.WI.Y.0010.000000T0000Z-160323T0500Z/ NORTHWESTERN NYE COUNTY- 544 PM PDT TUE MAR 22 2016 ...WIND ADVISORY IS CANCELLED... WINDS ARE DIMINISHING ACROSS NORTHERN NYE COUNTY THIS EVENING. THE WIND ADVISORY HAS BEEN CANCELLED. $$ LW
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Mar 21, 3:27 AM PDT, 11 hours 3 minutes earlier.
Area forecast discussion, Mar 21, 3:27 AM PDT, 11 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 327 AM PDT MON MAR 21 2016 .SYNOPSIS...INCREASING CLOUDS AND WINDS TODAY. LIGHT VALLEY RAIN ACROSS NORTH-CENTRAL NEVADA THIS MORNING WILL EXPAND ACROSS THE REGION TONIGHT WITH RAIN CHANGING TO SNOW. BREEZY CONDITIONS AGAIN ON TUESDAY...WITH SNOW SHOWERS TAPERING OFF TUESDAY NIGHT. PERIODS OF LIGHT PRECIPITATION ARE POSSIBLE ACROSS NORTHERN HUMBOLDT AND ELKO COUNTIES THURSDAY INTO THE WEEKEND...OTHERWISE DRY WITH WARMING TEMPERATURES INTO THE WEEKEND. && .SHORT TERM...TODAY THROUGH WEDNESDAY. CURRENT RADAR IS PICKING UP ON SOME LIGHT REFLECTIVITIES ACROSS THE EASTERN HALF OF HUMBOLDT AND WESTERN THIRD OF ELKO COUNTY EARLY THIS MORNING. LIGHT VALLEY RAIN AND MOUNTAIN SNOW IS EXPECTED TO CONTINUE OVER THIS AREA INTO THE MID-MORNING HOURS...THEN SLOWLY EXPAND EASTWARD LATE THIS MORNING INTO THIS AFTERNOON. INCREASED WINDS WILL BE THE MAIN ISSUE TODAY...WITH STRONGEST WINDS EXPECTED ACROSS HUMBOLDT COUNTY WHERE A WIND ADVISORY IS IN EFFECT FROM 11AM THROUGH 8PM. WEAK INSTABILITY SETS UP ACROSS ELKO COUNTY THIS AFTERNOON WITH ISOLATED THUNDERSTORMS POSSIBLE THROUGH SUNSET. AS TROUGH ENERGY DIGS IN OVER THE INTER-MOUNTAIN WEST THIS EVENING AND OVERNIGHT...PRECIPITATION WILL EXTEND FURTHER INTO CENTRAL NEVADA WITH VALLEY RAIN CHANGING OVER TO SNOW. EXPECTING SOME LIGHT SNOW ACROSS MOST VALLEY LOCATIONS BY SUNRISE TUESDAY MORNING...WITH MORE LIGHT SNOW POSSIBLE THROUGH TUESDAY AFTERNOON. VALLEY AREAS SHOULD RECEIVE BETWEEN A TRACE AND TWO INCHES OF SNOW BY TUESDAY AFTERNOON. STRONG NORTHWESTERLY WINDS ALOFT TUESDAY AFTERNOON AND EARLY EVENING WILL RESULT IN GUSTY TO LOCALLY WINDY CONDITIONS. BEST CHANCE FOR WIND ADVISORY CONDITIONS ON TUESDAY WILL BE THE TONOPAH AREA...WHERE NORTHWESTERLY WINDS CHANNEL. COOL NORTHWESTERLY FLOW ALOFT TUESDAY NIGHT AS THE TROUGH EXITS TO THE EAST LEAVING DRIER AIR OVER NEVADA. MAY SEE A FEW LIGHT SHOWERS ON WEDNESDAY...MAINLY OVER EASTERN ELKO COUNTY. .LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY. THE PERIOD COMMENCES WITH A RIDGE OF HIGH PRESSURE OFF THE CA COAST WITH NORTHWEST FLOW ALOFT OVER NV. A SHORT WAVE COMING DOWN THE FRONT SIDE OF THIS RIDGE WILL CLIP NORTHEAST NV FOR A SLIGHT CHANCE OF SNOW SHOWERS ACROSS NORTHERN ELKO COUNTY THURSDAY AND FRIDAY. BY SATURDAY DIFFERENCES CROP UP IN THE MODELS. THE EURO BRINGS ANOTHER CLIPPER ON SATURDAY WHILE THE GFS BUILDS IN A RIDGE. ON SUNDAY THE GFS A LITTLE FASTER THAN THE EURO IN BRINGING IN NEXT UPPER LOW SHOWING SHOWERS SPREADING INTO THE FAR NORTH LATE IN THE DAY WHILE THE EURO ABOUT 12 HOURS SLOWER. HIGH TEMPS NEAR NORMAL THROUGH THE PERIOD WITH HIGHS MOSTLY IN THE 50S. && .AVIATION...AN APPROACHING STORM SYSTEM WILL SPREAD RAIN SHOWERS INTO THE KWMC AND KEKO TERMINALS THIS AFTERNOON AND EVENING. CONDITIONS ARE EXPECTED TO REMAIN VFR. SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 KTS GUSTING UP TO 35 KTS AT ALL TERMINALS THIS AFTERNOON. RAIN WILL CHANGE TO SNOW AROUND 06Z AT THE KWMC TERMINAL AND 09Z AT THE KEKO TERMINAL WITH CONDITIONS DETERIORATING TO PERIODS OF IFR OR LOWER CONDITIONS. && .LKN WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING FOR HUMBOLDT COUNTY. && 96/91/91
Hazardous weather outlook, Mar 21, 2:36 AM PDT, 11 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 236 AM PDT MON MAR 21 2016 NVZ030-031-033>041-220000- HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY- RUBY MOUNTAINS AND EAST HUMBOLDT RANGE-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWEST ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- 236 AM PDT MON MAR 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA AND NORTHWEST NEVADA. .DAY ONE...TODAY AND TONIGHT. GUSTY WINDS ACROSS ACROSS NORTHERN AND CENTRAL NEVADA THIS AFTERNOON. STRONGEST WINDS WILL BE ACROSS HUMBOLDT COUNTY WHERE A WIND IS ADVISORY IS IN EFFECT FROM 11AM TO 8PM. VALLEY RAIN AND MOUNTAIN SNOW WILL SPREAD ACROSS NORTHERN NEVADA TODAY...WITH ISOLATED THUNDERSTORMS POSSIBLE OVER NORTH-CENTRAL AND NORTHEASTERN NEVADA THIS AFTERNOON. PRECIPITATION WILL EXPAND INTO CENTRAL NEVADA THIS EVENING AND OVERNIGHT AS SNOW LEVELS LOWER TO VALLEY FLOORS. VALLEY SNOW TONIGHT SHOULD BE LESS THAN AN INCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. LIGHT SNOW CONTINUES ACROSS MUCH OF NORTHERN AND CENTRAL NEVADA ON TUESDAY...WITH MANY VALLEY AREAS RECEIVING AN ADDITIONAL HALF INCH TO AN INCH OF SNOW BY TUESDAY EVENING. SHOWERS TAPER OFF TUESDAY NIGHT. WINDS WILL BE GUSTY AGAIN ON TUESDAY...WITH POSSIBLE ADVISORY LEVEL WINDS IN NORTHERN NYE COUNTY WHICH INCLUDES THE TONOPAH AREA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE. JR
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 2:36 AM PDT | Wind Advisory | LKN | Humboldt | 17 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.